Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 70, NWS Lake Charles, LA

July 11, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jul 11, 2012, 11:20 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jul 12, 2012, 7:00 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Jul 11, 2012, 11:20 AM CDT (16:20 UTC)
In effect from
Jul 12, 2012, 7:00 PM CDT
Expired
Jul 14, 2012, 9:36 AM CDT
In force
39 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 22 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WGUS44 KLCH 111620
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1120 AM CDT WED JUL 11 2012

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-120620-
/O.NEW.KLCH.FL.W.0070.120713T0000Z-000000T0000Z/
/OTBL1.1.ER.120713T0000Z.120714T1200Z.000000T0000Z.NO/
1120 AM CDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 3.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TOMORROW AND CONTINUE 
  TO RISE TO NEAR 4.3 FEET BY SATURDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$
4 follow-up statements
465 
WGUS84 KLCH 121612
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1112 AM CDT THU JUL 12 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
  PINE ISLAND BAYOU NEAR SOUR LAKE 

LAC019-130612-
/O.EXT.KLCH.FL.W.0070.120713T1800Z-120716T1200Z/
/OTBL1.1.ER.120713T1800Z.120713T1800Z.120715T1200Z.NO/
1112 AM CDT THU JUL 12 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM FRIDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:30 AM THURSDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

TXC199-245-130611-
/O.CON.KLCH.FL.W.0071.120714T0336Z-120717T1500Z/
/SOLT2.1.ER.120714T0336Z.120715T0600Z.120717T0300Z.NO/
1112 AM CDT THU JUL 12 2012

THE FLOOD WARNING CONTINUES FOR
  THE PINE ISLAND BAYOU NEAR SOUR LAKE.
* FROM FRIDAY EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:45 AM THURSDAY THE STAGE WAS 18.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 25.9 FEET BY EARLY SUNDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS 
  NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER.  

&&
 
LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422

$$
053 
WGUS84 KLCH 131440
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
940 AM CDT FRI JUL 13 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  CALCASIEU RIVER AT OLD TOWN BAY 
  PINE ISLAND BAYOU NEAR SOUR LAKE 

LAC019-140440-
/O.EXT.KLCH.FL.W.0070.120714T1108Z-120718T1200Z/
/OTBL1.1.ER.120714T1108Z.120715T1800Z.120717T1200Z.NO/
940 AM CDT FRI JUL 13 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM SATURDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:45 AM FRIDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING THEN FLUCTUATE
  AROUND FLOOD STAGE INTO EARLY NEXT WEEK.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

TXC199-245-140440-
/O.EXT.KLCH.FL.W.0071.120714T1559Z-120716T1800Z/
/SOLT2.1.ER.120714T1559Z.120715T0600Z.120716T0600Z.NO/
940 AM CDT FRI JUL 13 2012

THE FLOOD WARNING CONTINUES FOR
  THE PINE ISLAND BAYOU NEAR SOUR LAKE.
* FROM SATURDAY MORNING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:45 AM FRIDAY THE STAGE WAS 22.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 25.3 FEET BY SUNDAY MORNING.
* IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS 
  NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER.  

&&
 
LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422

$$
704 
WGUS84 KLCH 140254
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
955 PM CDT FRI JUL 13 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  PINE ISLAND BAYOU NEAR SOUR LAKE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-141654-
/O.CON.KLCH.FL.W.0070.120714T1108Z-120718T1200Z/
/OTBL1.1.ER.120714T1108Z.120716T1200Z.120717T1200Z.NO/
955 PM CDT FRI JUL 13 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM SATURDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:45 AM FRIDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 4.0 FEET BY MONDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

TXC199-245-141654-
/O.EXT.KLCH.FL.W.0071.120714T0250Z-120716T1800Z/
/SOLT2.1.ER.120714T0056Z.120714T1200Z.120716T0600Z.NO/
955 PM CDT FRI JUL 13 2012

THE FLOOD WARNING CONTINUES FOR
  THE PINE ISLAND BAYOU NEAR SOUR LAKE.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:31 PM FRIDAY THE STAGE WAS 25.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.6 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.
* IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS 
  NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER.  

&&
 
LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422

$$
324 
WGUS84 KLCH 141436
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
936 AM CDT SAT JUL 14 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  PINE ISLAND BAYOU NEAR SOUR LAKE 

TXC199-245-150436-
/O.EXT.KLCH.FL.W.0071.000000T0000Z-120717T1500Z/
/SOLT2.1.ER.120714T0056Z.120715T0600Z.120717T0300Z.NO/
936 AM CDT SAT JUL 14 2012

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE PINE ISLAND BAYOU NEAR SOUR LAKE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM SATURDAY THE STAGE WAS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 26.3 FEET BY 
  LATE TONIGHT. THE BAYOU IS FORECAST TO FALL BELOW FLOOD STAGE 
  MONDAY EVENING.
* IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS 
  NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER.  

&&
 
LAT...LON 3016 9440 3007 9441 3010 9429 3017 9417 3020 9422

$$

LAC019-141506-
/O.CAN.KLCH.FL.W.0070.000000T0000Z-120718T1200Z/
/OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 AM CDT SAT JUL 14 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT  8:00 AM SATURDAY THE STAGE WAS 3.6 FEET.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS NO LONGER EXPECTED TO RISE TO FLOOD STAGE.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 10:36 AM CDT, 44 minutes earlier.

Area forecast discussion, Jul 11, 10:36 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1036 AM CDT WED JUL 11 2012

.DISCUSSION...
ARCED CONVECTIVE BAND CONTINUES TO PUSH EAST THROUGH THE LOWER
ATCHAFALAYA BASIN AND ADJACENT GULF WATERS...WHILE FARTHER WEST
WIDESPREAD RAIN/SHOWERS CONTINUE OVER A GOOD PART OF THE AREA.
HAVE INCREASED POPS TO CATEGORICAL AREAWIDE...AND GIVEN THE
ABSENCE OF LIGHTNING...WORDED AS WIDESPREAD SHOWERS AND ISOLATED
THUNDER.

FORECAST HIGHS WERE ALSO LOWERED INTO THE LOWER 80S...BUT SPOTS OF
MID/UPPER 80S ARE POSSIBLE IN AREAS WHERE ANY DECENT BREAKS IN
CLOUD COVER OCCUR.

13

&&

.PREV DISCUSSION... /ISSUED 646 AM CDT WED JUL 11 2012/

AVIATION...
STORMS MOVING THROUGH SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AT
THIS TIME. CEILING AT BPT HAVE BEEN RUNNING 008 BEHIND LINE OF
STORMS BUT FOR THE MOST PART MVFR/VFR WEATHER CONTINUES TO HOLD AT
MOST TAF SITES. AEX...LFT AND ARA WILL EXPERIENCE LWR VSBY AND
CEILINGS OVER THE NEXT SEVERAL HOURS WITH THE APPROACH OF THIS LINE..

PREV DISCUSSION... /ISSUED 345 AM CDT WED JUL 11 2012/

DISCUSSION...
LATEST WX MAP ANALYSIS SHOWS BROAD SFC TROF OVER TX/LA/AR
REGION...WITH WEAK HIGH PRESSURE ELSEWHERE ACROSS THE GULF AND SE
U.S. TEMPS RANGE IN THE LOWER TO UPPER 70S.

THE TROF AT THE SFC AND ALOFT CONTINUES TO FEED MOISTURE RICH
GULF AIR OVER THE REGION (PRECIP H20 ABOVE 2 INCHES THE LAST 4
DAYS). NUM SHRA/TSRA CONTINUES ALONG THE TX COASTAL WATERS INTO
SE TX/SW LA THIS MORNING. LIKE THE LAST SEVERAL MORNINGS...THIS
AREA OF SHRA/TSRA WILL SPREAD INLAND...IN THIS CASE...NE...ACROSS
THE REMAINDER OF SE TX/C AND S LA AND COASTAL WATERS...AND
DIMINISH SOMEWHAT THIS EVENING. WITH THE CONTINUED CLOUD
COVER...WITH A FEW BREAKS POSSIBLE...AFTERNOON HIGHS SHOULD REMAIN
MAINLY IN THE MID TO UPPER 80S.

NOT MUCH CHANGE EXPECTED TONIGHT INTO THU...AS THIS BROAD SFC AND
UPPER LEVEL TROF WILL BE VERY SLOW TO WEAKEN OR MOVE OUT. FOR
FRI INTO THE WEEKEND...THE TROF WILL EVENTUALLY FILL...AS SFC HIGH
PRESSURE BECOMES MORE ESTABLISHED ACROSS THE SE U.S. WITH MID/UPPER
LEVEL RIDGING OVER THE C AND S U.S. HOWEVER...LINGERING MOISTURE
AND INSTABILITY WILL CONTINUE THE CHANCE OF SHRA/TSRA...BUT MAINLY
FROM DAYTIME HEATING DURING THE AFTERNOON HOURS. THUS...CONTINUED
SCT TSRA ACROSS THE FORECAST AREA...WITH 40% THRU SUN...AND 30%
INTO EARLY NEXT WEEK. AFTERNOON HIGHS WILL SLOWLY INCREASE AS
WELL...WITH LOWER/MID 90S EXPECTED BY EARLY NEXT WEEK.

DML

MARINE...
SCT/NUM SHRA/TSRA WILL CONTINUE TODAY...WITH PRECIP CHANCES ONLY
SLOWLY DIMINISHING THE NEXT FEW DAYS. OTHERWISE...S TO SW WINDS
10-15 KTS AND SEAS 2-3 FT TODAY AND TONIGHT WILL BECOME MAINLY S
TO VAR 5-10 KTS AND SEAS 1-2 FT THU INTO THE WEEKEND.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  73  87  71 /  80  40  50  30
KBPT  82  75  88  72 /  80  40  50  30
KAEX  82  72  86  68 /  80  40  50  30
KLFT  82  73  88  72 /  80  40  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 11, 3:52 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 AM CDT WED JUL 11 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-121100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
352 AM CDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE
ENTIRE AREA...DUE TO THE COMBINATION OF COPIOUS GULF MOISTURE AND
A MEANDERING DISTURBANCE ALOFT. HEAVY RAIN WILL BE POSSIBLE AT
TIMES WHICH COULD LEAD TO LOCALIZED MINOR FLOODING. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS CAN ALSO BE EXPECTED
WITH THE STORMS. WHILE NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED...ISOLATED SEVERE WIND GUSTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WEATHER PATTERN WILL BE SLOW TO CHANGE THE NEXT COUPLE OF DAYS
...AS SHOWER AND THUNDERSTORM CHANCES REMAIN ABOVE NORMAL. BY THE
WEEKEND INTO EARLY NEXT WEEK...THE SURFACE AND UPPER LEVEL TROUGH
OF LOW PRESSURE WILL SLOWLY WEAKEN...WITH SHOWERS AND THUNDERSTORMS
DEVELOPING MAINLY FROM DAYTIME HEATING. AS WITH ANY SUMMERTIME
THUNDERSTORM...TORRENTIAL RAIN...FREQUENT LIGHTNING AND GUSTY
WINDS WILL CONTINUE TO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:21 AM CDTAreal Flood AdvisoryLCHAcadia, Jefferson Davis3 hr
Jul 11, 11:14 AM CDTAreal Flood AdvisoryLCHSt. Mary3 hr
Jul 11, 4:31 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more48 hr

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.